question-icon

Suggest remedy for muscle spasms when on Wellbutrin

default
Posted on Mon, 16 Mar 2015
Question: I already wrote a question . The question was a follow up to my earlier question. I am an adult woman with CP. I am, on an anti-spasmodic drug Zanaflex. I asked an earlier doctor if he/she knew of an anti-depressant least likely to aggravate my spasms. I've tried about every SSRI and have now stared again I was prescribed Wellburin buts it caused spasms. I am now in my first week of Wellbutrin on half dose going up to a full dose of 15mg. and it is already causing spasms. Hence, my question, Which non-SSRIs are least likely to cause muscle spasms?
doctor
Answered by Dr. Seikhoo Bishnoi (45 minutes later)
Brief Answer:
Agomelatin would not cause much spasms

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. A lot of drugs can increase muscle spasms in patients of Cerebral Palsy. If we consider anti-depressants then SSRIs are considered as safe for spasms but you have developed spasm with that medicines also. Wellbutrin is known to aggravate spasticity so there is not use in taking that drug more.

Medicines like Agomelatin can be used in your case as it would be safe in spasticity. A lot of studies has found it to be safe antidepressant drug though in practical use it is not efficacious as other SSRIs.

Newer anti depressants like Vortioxetine can also be tried. The drug is a serotonergic drug with actions different than SSRIs. This is not known to cause much spasticity though much studies are lacking. The drug should be started with low doses.

Apart from this start supplements containing B12 vitamin and Omega-3-Fatty Acids along with your medicines. These supplements will supplement the action of anti-depressants and would not cause spasms.

Consult your psychiatrist for these medicines and take the drugs with proper prescription only.

Thanks, hope this helps you. Ask again for more doubts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5195 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedy for muscle spasms when on Wellbutrin

Brief Answer: Agomelatin would not cause much spasms Detailed Answer: Hello thanks for asking from HCM for your health related queries I can understand your concern. A lot of drugs can increase muscle spasms in patients of Cerebral Palsy. If we consider anti-depressants then SSRIs are considered as safe for spasms but you have developed spasm with that medicines also. Wellbutrin is known to aggravate spasticity so there is not use in taking that drug more. Medicines like Agomelatin can be used in your case as it would be safe in spasticity. A lot of studies has found it to be safe antidepressant drug though in practical use it is not efficacious as other SSRIs. Newer anti depressants like Vortioxetine can also be tried. The drug is a serotonergic drug with actions different than SSRIs. This is not known to cause much spasticity though much studies are lacking. The drug should be started with low doses. Apart from this start supplements containing B12 vitamin and Omega-3-Fatty Acids along with your medicines. These supplements will supplement the action of anti-depressants and would not cause spasms. Consult your psychiatrist for these medicines and take the drugs with proper prescription only. Thanks, hope this helps you. Ask again for more doubts.